Going to stop taking the Mirtazapine

The one and only benefit I believe I had from taking this 15mg pill at bedtime was that it DID increase my appetite... Approx. 40 to 50% of the nights I slept OK without taking any Unisom or my .5 Ativan... but lately I am having trouble sleeping and the nightmares (since the Mirtazapine) have been getting worse and worse.... So....

I have felt more strange and more strange in ways that are actually hard to describe... not really anxiety or depression (those two are almost NORMAL compared to these nightmarish feelings I've been having. By now I should feel some sort of 'positive' side effects... but I'm not.

"Check with the dr" is not what I want to do because I honestly do not believe he has an answer for this. I might check to see if I can speak with a therapist (IF my insurance covers it!)

Oh for the good ol' days when all I worried about was suffering through morning anxiety... I can't deal with these dreadful feelings anymore... I don't know if I will 'taper off' of the Mirtazapine because I take a low dose (15mg) and only been on it for not even 2 months. I've heard tell some people go through bad withdrawals with any anti psychotic drug...and some do not. So... Now to the question! :) Have any of you gone through similar 'strange feeling' symptoms (I mean really overwhelmingly bad ones) while taking Mirtazapine?? Thanks for sharing if you have.

Betty

3 Replies

oldestnewest
  • Hello Betty

    I think sometimes we know deep down if something is not suiting us and after like you we have given it a good try to take it and we are struggling it is wise then to come of them but personally I think I would taper of them if it was me ( not a Doctor though so this is only what I would do )

    Here in the UK I suppose even though at times some can moan about the NHS we are lucky that we do not have to worry about insurance and can get to see a Doctor it seems really strange when I read posts and you and others have to take this into account and when we have anxiety and the amount I have been to the Doctors over the years I am not sure how I would have afforded it and again I think you know deep down what is best and I think if your insurance will cover it then maybe look at the option of seeing a therapist

    Not the tablet you mention but others I have taken in the past and maybe not even for anxiety have given me dreadful side effects and I think sometimes for no unknown reason we just do not suite some medications and from your past post this one just does not seem to be suiting you

    Let us know how you get on I am sure you will make the right decision's for you :-)

    Take Care x

  • THANK YOU, both of you: Bounce and Bengal :) I didn't take the pill last night and felt MORE NORMAL this morning than I have in weeks!! Yes, I know, its early yet, and I can't ' count my chickens' etc... So I am putting all 'expectations' on the shelf...except for one: I KNOW I will get through this come what may. I will be SO grateful to not have to deal with those weird, strange, nightmarish feelings that I find even hard to describe...

    Since I was on such a low dose for only a little over 6 wks I don't think my body became too dependent upon them.

    Yes, Bounce, the health care system in the U.S. is NOTHING to brag about ... in fact we rate reeeeeally LOW in comparison to so many other countries in the world... I think the last time I checked the stats, the U.S. ranked #37 ... yes, 37... in the world... That is pitiful. I am fortunate that I am on Medicaid now as a senior living only on Social Security. So often throughout my lifetime I had NO health insurance for myself or my children... Its a good thing I wasn't one to run to the dr. for every least little ache and pain... :) Its not the rich or the really poor in the U.S. that suffer the most... its the middle class...even lower middle class that pays HORRIDLY expensive monthly pymts to health insurance companies. And this is NO guarantee that your insurance will even cover what you need! Illegal aliens living in America get it all FREE by law. OK (gotta watch the blood pressure! :) )

  • Hello Betty, I took mirtazipine last year and I felt awful on them. I was very agitated and had restless legs in bed. Icant remember all of the bad feelings but enough to come off

    them.Im sure coming off them was not bad. Hope you get on alright

You may also like...